1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 Dizziness and throwing up.

Discussion in 'Ask A Question' started by JordySloan, Feb 26, 2020.

  1. JordySloan

    JordySloan Type 2 · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    23
    I was diagnosed around 3 months ago now and I’ve not had many issues as my diet has been strict etc. I’m on a very very low calorie diet to try and retract my diabetes and to lose a lot of weight as I’m currently obese. After nearly 60 days of zero sugar I started getting low blood sugars and I felt very bad. I had no sugar in the house so I ordered some food as it was the only thing opened as it was around 2am. I’ve been off my medication since I started this low calorie diet because I’m barely eating much and my blood sugars would go to lows everyday if I was taking medication to bring them down. Anyway, I had probably 1/10th of the order and took my medication again to get the blood sugar down and the past 4 days I’ve been throwing up and constantly dizzy. Is this because I had sugar for the first time in two months? Is it because my body isn’t used to the medication no more? Or is it because I’m diabetic and I shouldn’t be eating that stuff. I’m confused. I read a side effect of Metaformin is being Nauseous. It’s still not away as I type this. Nearly 5 days of this. It’s horrible. At Christmas I had some bad stuff and I didn’t feel even 90% as bad at this. Has anyone ever had this dizziness and throwing up? It could also be food poisoning but highly doubtful. Thank you to anyone that read this.
     
  2. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    7,300
    Likes Received:
    4,547
    Trophy Points:
    198
    As type two diabetics we can't deal with carbohydrate, sugars and starches, so it is a good idea to test after eating to see what you can and can't eat whilst keeping your blood glucose in the normal range.
    Hopefully as you are about 3 months from diagnosis you will be due to see your nurse or doctor again, and perhaps they can help with whatever it is you have done by putting yourself on a starvation diet. It is not, as far as I know, a good way to either lose weight or try to get blood glucose under control, it certainly isn't sustainable.
    Metfornin is not a medication you take to remove glucose from your blood in the same way as insulin. It acts very differently - though it can cause sensations of nausea amongst a number of other unpleasant side effects.
    In the mean time I'd suggest trying to eat a low carb diet, so any meat, fish, eggs cheese, full fat yoghurt, cream or creme fraiche would be OK, along with salad stuff and low carb veges - roasted or stirfried is good.
    I only need two meals a day - but I keep them as varied as possible, and a couple of times a week I take a multivitamin and mineral tablet as it is advisable to ensure adequate intake of such things.
     
    • Like Like x 1
  3. Tophat1900

    Tophat1900 Type 3c · Well-Known Member

    Messages:
    1,806
    Likes Received:
    1,025
    Trophy Points:
    178
    It sounds like you are starving yourself.... this in itself can cause the symptoms you are experiencing. This imo is not a good idea, you are denying your system nutrients it needs to run correctly and maintain good organ health. I'd think low carb would be worth your time taking a look at, which is very successfull for losing weight and lowering glucose levels, but also provides proper nutrients for healthy function. Including immune function as well as glucose regulation.

    Here's a good nutritional guide written by one of our members here and provides plenty of good info.

    https://www.diabetes.co.uk/forum/blog-entry/the-nutritional-thingy.2330/

    You can also visit www.dietdoctor.com for more info on diabetes and recipe ideas.

    Hope you feel better soon.

     
  4. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    19,449
    Likes Received:
    33,358
    Trophy Points:
    298
    Please consult a doctor, urgently.
    You may have picked up food poisoning or some kind of stomach bug.

    throwing up for 4 days is definitely not a normal consequence to eating 1/10 of a takeaway after a period of dieting, whether v low calorie, or not.

    please let us know how you get on?
     
    • Agree Agree x 1
  5. Daibell

    Daibell LADA · Master

    Messages:
    10,948
    Likes Received:
    6,769
    Trophy Points:
    298
    It's not easy for us to comment on your particular symptoms but you should be focusing on a low-carb diet and not low-calorie. Many of us would challenge the NHS advice on this based on a the experience of a very large number of diabetics. It's not fat that is the main cause of weight gain but carbs. Carbs also cause blood sugar gain but fats don't. Metformin can cause bowel upset and nausea for some. If this is suspected then ask for the Slow Release (SR) version.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook